Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fully nonlinear, uniformly elliptic equations under natural structure conditions


Author: Neil S. Trudinger
Journal: Trans. Amer. Math. Soc. 278 (1983), 751-769
MSC: Primary 35J60; Secondary 49C20
DOI: https://doi.org/10.1090/S0002-9947-1983-0701522-0
MathSciNet review: 701522
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We derive first and second derivative estimates for classical solutions of fully nonlinear, uniformly elliptic equations which are subject to natural structure conditions analogous to those proposed and treated by Ladyzhenskaya and Ural'tseva for quasilinear equations. As an application we extend recent work of Evans and Lions on the Bellman equation for families of linear operators to families of quasilinear operators.


References [Enhancements On Off] (What's this?)

  • [1] L. C. Evans, Classical solutions of fully nonlinear, convex, second-order elliptic equations, Comm. Pure. Appl. Math. 25 (1982), 333-363. MR 649348 (83g:35038)
  • [2] -, Classical solutions of the Hamilton-Jacobi-Bellman equation for uniformly elliptic operators, Trans. Amer. Math. Soc. 275 (1983), 245-255. MR 678347 (83m:35054)
  • [3] L. C. Evans and A. Friedman, Optional stochastic switching and the Dirichlet problem for the Bellman equation, Trans. Amer. Math. Soc. 253 (1979), 365-389. MR 536953 (80f:93091)
  • [4] L. C. Evans and P. L. Lions, Résolution des équations de Hamilton-Jacobi-Bellman, C. R. Acad. Sci. Paris 290 (1980), 1049-1052. MR 582494 (81g:49030)
  • [5] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, New York, 1977. MR 0473443 (57:13109)
  • [6] A. V. Ivanov, A priori estimates for solutions of nonlinear second-order elliptic equations, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 59 (1976), 31-59. MR 0466953 (57:6826)
  • [7] N. V. Krylov and M. V. Safonov, Certain properties of solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR 40 (1980), 161-175. MR 563790 (83c:35059)
  • [8] O. A. Ladyzhenskaya and N. N. Ural'tseva, Quasilinear elliptic equations and variational problems with several independent variables, Uspehi Mat. Nauk 16 (1961), 19-90. MR 0149075 (26:6571)
  • [9] -, Linear and quasilinear elliptic equations. Academic Press, New York, 1968. MR 0244627 (39:5941)
  • [10] -, Hölder estimates for solutions of second order quasilinear elliptic equations in general form, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 96 (1980), 161-168.
  • [11] P. L. Lions, Résolution analytique des problèmes de Bellman-Dirichlet, Acta. Math. 146 (1981), 151-166. MR 611381 (83c:49038)
  • [12] I. Motzkin and W. Wasow, On the approximation of linear elliptic differential equations by difference equations with positive coefficients, J. Math. Phys. 31 (1952), 253-259. MR 0052895 (14:693i)
  • [13] N. S. Trudinger, Local estimates for subsolutions and supersolutions of general second order elliptic quasilinear equations, Invent. Math. 61 (1980), 67-79. MR 587334 (81m:35058)
  • [14] -, Elliptic equations in non-divergence form, Proc. Miniconf. Partial Differential Equations, Canberra, 1981, pp. 1-16.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J60, 49C20

Retrieve articles in all journals with MSC: 35J60, 49C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0701522-0
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society